Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2000, 5:23 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 2, 2000, 6:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 022126 SVRALB CTC005-022230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 523 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 630 PM EDT * AT 518 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED 7 MILES NORTHWEST OF WINSTED...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WINSTED AT 530 PM EDT ANOTHER SEVERE THUNDERSTORM WILL MOVE INTO LITCHFIELD COUNTY IN THE VICINITY OF CANAAN AT 545 PM...AND MOVE NORTH OF TORRINGTON AT 600 PM...AND REACH NEW HARTFORD AT 615 PM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:45 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 2, 3:45 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT FRI JUN 2 2000
.DISC...VRY BUSY AFT WITH WDPSRD CNVCTN AND NMRS SVR TSTMS. MNY RPTS
OF LRG HAIL AND DAMAGING WNDS. WORST DAMAGE RPTD IN CAROGA LAKE.
.SHORT TERM...CMBTN OF STG CDFNT...H8 JET OF 40-45 KTS...HELICITIES
IN 150 TO 300 RNG...AND CAPES IN 2000-3000 J/KG. ACTVTY WL CONT
ANTHR SVRL HRS WITH FROPA XPCTD IN HUDSON VLY BTWN 22Z AND 23Z AND
ACRS XTRM SE PTN OF FA 00Z TO 01Z. LINGERING SHRA AND A FEW TSTMS
PSBL THRU LATE EVNG THEN CLRG OVRNGHT.
.LONG TERM...A DRY BUT COOL WEEKEND ACRS THE FA WITH MOR SHRA ERLY
NXT WEEK.
.ALY...SEVERE THUNDERSTORM WATCH UNTIL 600 PM WESTERN HALF OF FA.
0 SEVERE THUNDERSTORM WATCH UNTIL 900 OM EASTERN HALF OF FA.In the hours before
Local storm report, Jun 2, 3:28 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NEW SALEM NY .88 INCH HAIL
06/02/00 ALBANY NICKEL SIZE HAIL
0319 PM RICHMONDVILLE NY 1.25 INCH HAIL
06/02/00 SCHOHARIE GOLF BALL TO HALF DOLLAR
SIZE HAIL
0319 PM CAROGA LAKE NY WIND DAMAGE
06/02/00 FULTON BOATS BLOWN OUT OF LAKE
ONTO ROAD. TREES AND
POWER POLES SNAPPED OFF.
0322 PM DELMAR NY .75 INCH HAIL
06/02/00 ALBANY DIME SIZE HAIL
CERNIGLIALocal storm report, Jun 2, 4:25 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM WEST WINFIELD NY WIND DAMAGE
06/02/00 HERKIMER TREES DOWN
0315 PM CEDARVILLE NY WIND DAMAGE
06/02/00 HERKIMER TREES DOWN
0330 PM SELKIRK NY .88 INCH HAIL
06/02/00 ALBANY NICKEL SIZE HAIL AND TREES
DOWN
0330 PM ROUND LAKE NY WIND DAMAGE
06/02/00 SARATOGA TREE DOWN IN HOUSE.
0330 PM GALWAY NY 1 INCH HAIL
06/02/00 SARATOGA QUARTER SIZE HAIL AND WIND
ESTIMATED TO 50 MPH.
0334 PM BROADALBIN NY WIND DAMAGE
06/02/00 FULTON TREES DOWN
0335 PM RENSSELAER NY WIND DAMAGE
06/02/00 RENSSELAER TREES, LIMBS AND POWER
LINES DOWN.
0340 PM EAST GREENBUSH NY 55 MPH TSTM GUST
06/02/00 RENSSELAER MEASURED GUST
0343 PM ROCK CITY FALLS NY WIND DAMAGE
06/02/00 SARATOGA TREES DOWN. PEOPLE TRAPPED
IN A CAR.
0350 PM STILLWATER NY WIND DAMAGE
06/02/00 SARATOGA TREE ON SCHOOLBUS ON
BROWNELL ROAD.
0350 PM STILLWATER NY WIND DAMAGE
06/02/00 SARATOGA NUMEROUS TREES DOWN.
0350 PM MALTA NY WIND DAMAGE
06/02/00 SARATOGA BOAT OVERTURNED ON
SARATOGA LAKE
0355 PM MILTON CENTER NY WIND DAMAGE
06/02/00 SARATOGA TREES DOWN, HOUSES
DESTROYED.
0401 PM SUMMIT NY .88 INCH HAIL
06/02/00 SCHOHARIE NICKEL SIZE HAIL
0402 PM SCHENECTADY NY 1 INCH HAIL
06/02/00 SCHENECTADY QUARTER SIZE HAIL AND
TREES DOWN IN DOWNTOWN.
0415 PM MECHANICVILLE NY FLOODING
06/02/00 SARATOGA FLOODING AT DUTCH GAP
0415 PM CLIFTON PARK NY WIND DAMAGE
06/02/00 SARATOGA TREES AND WIRES DOWN
0419 PM CATSKILL NY 1 INCH HAIL
06/02/00 GREENE
0420 PM EAST NASSAU NY .75 INCH HAIL
06/02/00 RENSSELAER PENNY SIZE HAIL
CERNIGLIALocal storm report, Jun 2, 4:26 PM EDT, 57 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0426PM FRI JUN 02 2000
#1 0000001 000
GSGF WLSR
02767 FILE 28 STATE POLICE WILTON NY1450100 JUN 02-00
TO APB
NEW YORK STATE POLICE IN WILTON ADVISE OF SEVERE WEATHER CONDITIONS
HEAVY RAIN AND WINDS - AFFECTING THE FOLLOWING AREAS: T/MALTA , T/BALLSTON ,
T/MILTON & T/GALWAY NUMEROUS TREES & POWER LINES DOWN - ROADS REMAIN OPEN WITH
THE EXCEPTION OF CR-45 BETWEEN MIDDLELINE RD & MAPLE AVE T/MILTON.
AUTH AND SENT SGT RICHARD C BETTS 4-24PM
OPER - JACKSTADT,TIMOTHY R 1625NLocal storm report, Jun 2, 4:57 PM EDT, 26 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0456PM FRI JUN 02 2000
GCOS WLSR QHQT QTRF APTS WAPT
03952 FILE 28 SARATOGA CO SHERIFF NY0450000 JUN 02-00
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: SARATOGA
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TOWN OF MILTON, MALTA AND GALWAY
DATE AND TIME CONDITION STARTED: 15:35
EXTENT OF DAMAGE OR AREAS IN DANGER:
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) (X) - 1/2 TO 3/4 (PENNY)
(X) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
(X) - POWER/TELCO POLES (X) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
(X) - COMM. BUILDINGS (X) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED: 1
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: SEVERAL HOUSE DAMAGED AND DESTROYED WITH SUBJECTS INJURED
ALSO POSSIBLE FUNNEL CLOUD SPOTTED T/O MILTON
AUTH PHONE : 518 885-6761
AUTH LIEUT MICHAEL H ZURLO
OPER - DOWNS,GEORGE D 1655NLocal storm report, Jun 2, 5:15 PM EDT, 8 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0513PM FRI JUN 02 2000
GCOL WLSR QHQT QTRF APTS WAPT
05697 FILE 28 TOWN OF COLONIE PD NY0015300 JUN 02-00
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: ALBANY COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): THROUGHOUT THE TOWN
DATE AND TIME CONDITION STARTED: 420PM
EXTENT OF DAMAGE OR AREAS IN DANGER: WIDESPREAD TREES DOWN AND POWER
OUTAGES
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
(X) - POWER/TELCO POLES (X) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: VERY HEAVY RAIN AND STRONG WINDS REPORTED THROUGHOUT THE TOWN
AUTH PHONE : 518 783-2811
AUTH CAPT MICHAEL GERACI RJ ELSNER 510PM
OPER - ELSNER,ROBERT J 1713NThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:31 PM EDT | Tornado Warning | ALY | Northwest Hills Planning Region | 14 min |
| Jun 2, 5:40 PM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 3 hr |
| Jun 2, 6:28 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 62 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.